STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 32MM HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Back to Search Results |
| Model Number |
623-00-32D |
| Medical Device Problem Code |
Contamination (1120)
| Health Effect - Clinical Code |
Bacterial Infection (1735)
| Date of Event |
05/17/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: trident psl ha solid back 46mm; 540-11-46d ; (b)(4).Delta v-40 ceramic head 32/0; 6570-0-132 ;(b)(4).Size 2 accolade ii 127 deg;6721-0230;(b)(4).It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event an event regarding infection involving a trident insert was reported.The event was confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.This led to a proposed revision (revision data and documentation not provided).Root cause: a root cause cannot be ascribed to this case.The was little data in the form of medical history or records.That said, the patient developed an infection approximately 2 year (or less) from the time of surgery.The infection appeared acutely but there was no antecedent data provided.The infection led to a proposed two staged procedure however documentation of the procedure was not provided.The infection would not be related to the implants themselves.Product history review: review of the device history records indicate the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot referenced.There has been 1 other similar event for the sterile lot referenced.The event relates to infection for the same device and patient, therefore no further trending is required for this commonality.Conclusions: it was reported that aspiration was performed whereby 12cc of fluid was aspirated; the fluid was described as viscous, cloudy, and serosanguineous.Clinician review of provided medical records revealed that an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.A microbiological assessment was completed which indicated that staphylococcus spp and propionibacterium acnes had been identified as possible cause of infection of patient.Stryker can confirm that the origin of infection cannot have been the implants used for this tha surgery.Plastic hip implants are gamma-irradiated between 25-35kgy for sal 10-6.X3 plastic hip implants are subjected to overkill sterilisation cycles demonstrating sal 10-6 at half-cycle parameters.Ceramic hip implants are gamma-irradiated between 25-40kgy for sal 10-6.Metal hip implants are gamma-irradiated between 25-45kgy for sal 10-6.Due to the nature of the organisms isolated ¿ susceptible to various modes of sterilisation - and specifically the sterilisation methodology employed by stryker, it is not probable that staphylococcus species and propionibacterium acnes could have originated from the implants.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
This pi is for the aspiration of the patient's right hip on (b)(6) 2021.In providing documents for a revision of the patient's right hip on (b)(6) 2021 (pi 2717970), rep provided an office note which notes: "i explained that her right hip has become infected¿aspirated 12cc of fluid which he described as viscous, cloudy, and serosanguineous." rep provided office notes, primary usage sheet, and lab results, and confirmed that no further information will be released by the hospital or surgeon.
Additional Manufacturer Narrative
Reported event an event regarding infection involving a trident liner was reported.The event was confirmed via clinician review.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: confirmation: an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.This led to a revision with placement of an antibiotic eluting articulating spacer with exeter stem and all poly cup (liner).This was followed by a reimplantation with a restoration modular/mdm construct.There was reported pain but no noted infection recurrence.A re-re-revision for mechanical impingement and pain could not be confirmed with the materials provided.Root cause: the root cause of the first revision was infection.The infection would not be related to the implants themselves.Treatment of the infection led to placement of a spacer and then a reimplantation after completed infection treatment.A re-re-revision for mechanical impingement and pain was alluded to in the event descriptions and in an office note but documentation of the re-re-revision was not provided.Thus, a root cause of re-re-revision cannot be confirmed.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other similar event for the lot and sterile lot referenced.This event relates to infection for the same device and patient, therefore no further trending is required for this commonality.Conclusions: it was reported that aspiration was performed whereby 12cc of fluid was aspirated; the fluid was described as viscous, cloudy, and serosanguineous.Clinician review of provided medical records revealed that an infection occurred in an accolade ii-trident tha approximately 2 years after implantation.A microbiological assessment was completed which indicated that staphylococcus spp and propionibacterium acnes had been identified as possible cause of infection of patient.Stryker can confirm that the origin of infection cannot have been the implants used for this tha surgery.Plastic hip implants are gamma-irradiated between 25-35kgy for sal 10-6.X3 plastic hip implants are subjected to overkill sterilisation cycles demonstrating sal 10-6 at half-cycle parameters.Ceramic hip implants are gamma-irradiated between 25-40kgy for sal 10-6.Metal hip implants are gamma-irradiated between 25-45kgy for sal 10-6.Due to the nature of the organisms isolated ¿ susceptible to various modes of sterilisation - and specifically the sterilisation methodology employed by stryker, it is not probable that staphylococcus species and propionibacterium acnes could have originated from the implants.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description